Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS Tampa Bay, FL

September 8, 2021

NWS Tampa Bay, FL issued this small craft advisory at Sep 8, 2021, 5:19 PM EDT. It took effect at Sep 8, 2021, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2021, 5:19 PM EDT (21:19 UTC)
In effect from
Sep 8, 2021, 8:00 PM EDT
Expired
Sep 9, 2021, 11:00 AM EDT
In force
15 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

103 
WHUS72 KTBW 082119
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
519 PM EDT Wed Sep 8 2021

GMZ850-870-090530-
/O.NEW.KTBW.SC.Y.0023.210909T0000Z-210909T1500Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
519 PM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...

* WHAT...Southwest and west winds around 20 knots with seas up to
  6 feet.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
130 
WHUS72 KTBW 090032
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
832 PM EDT Wed Sep 8 2021

GMZ850-870-091500-
/O.CON.KTBW.SC.Y.0023.000000T0000Z-210909T1500Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
832 PM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WHAT...Southwest and west winds around 20 knots with seas up 
  to 6 feet.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:17 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 8, 3:17 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
317 PM EDT Wed Sep 8 2021

.DISCUSSION...
A disorganized area of showers and thunderstorms over the north-
central Gulf of Mexico has a 60 percent chance of tropical
development over the next 48 hours as it begins to lift to the NE
across the FL panhandle and SE US along a remnant frontal boundary
and upper trough. This will bring us showers and some
thunderstorms tomorrow regardless of development as it moves NE
across that region through Thursday, with the upper trough
lingering over the area into Saturday before it all finally exits
the area and high pressure and easterly flow return across the
state by Sunday. Easterly flow will then remain in place across
the area through next week, with weak afternoon sea breezes and
daily scattered to numerous afternoon and evening showers and
thunderstorms possible. Highs Thursday and Friday will be in the
mid 80s to lower 90s, then more upper 80s to lower to mid 90s
expected the rest of the period. Lows generally in the 70s through
the period.

&&

.AVIATION...
S/SW flow will be in place through the period, with winds becoming
light for the overnight hours. Afternoon storms will be possible
near the terminals, then overnight showers possible mainly at the
northern terminals, with storm chances returning across the area
after 13z. VFR conditions prevail, but MVFR to IFR briefly
possible in storms.

&&

.MARINE...
S/SW flow will be in place through Thursday, then becoming more
westerly Friday, then shifting around to the east over the
weekend as an area of low pressure over the north-central Gulf of
Mexico gradually shifts NE across the FL panhandle and southeast
US to over the Atlantic through Thursday and high pressure to the
north builds into the waters. Easterly flow will then remain
in place across the waters through the rest of next week. No
headlines are currently expected, though there is a 60 percent
chance of tropical development of the low pressure system over the
next 48 hours so mariners should continue to monitor this system.

&&

.FIRE WEATHER...
No concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  77  86  76  88 /  30  50  30  40
FMY  76  90  76  90 /  10  40  10  40
GIF  74  89  74  90 /  40  50  20  60
SRQ  76  89  76  89 /  20  40  30  40
BKV  73  87  73  89 /  30  50  30  50
SPG  78  85  78  86 /  30  40  30  40

&&

Sea Breeze Thunderstorm Regime For Today: 6
Sea Breeze Thunderstorm Regime For Tomorrow: 5

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
DECISION SUPPORT...05/Carlisle

In the hours before

Special weather statement, Sep 8, 3:32 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
332 PM EDT Wed Sep 8 2021

FLZ151-251-255-082015-
Inland Manatee FL-Coastal Hillsborough FL-Inland Hillsborough FL-
332 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of north central
Manatee and south central Hillsborough Counties through 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles northeast of Palmetto, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fish Hawk, Ruskin, Greater Sun Center, Riverview, Boyette, Little
Manatee River State Park, Gibsonton, Wimauma, Sun City Center,
Progress Village and Bloomingdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2777 8248 2787 8242 2786 8222 2758 8231
      2760 8247 2763 8247 2764 8246 2765 8247
TIME...MOT...LOC 1932Z 186DEG 13KT 2765 8241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:32 PM EDTSpecial Weather StatementTBWHillsborough43 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.